"You won't die by withdrawing from clonazepam."
But I've read some of the stories on this site from people who have gone "cold turkey" off anti-anxiety meds that talk about being rushed to the hospital because of seizures or being told they're lucky for not being rushed to the hospital as well as other nightmarish symptoms.
You read these stories here at AnxietyZone, or at another forum? If you get the chance check out epilepsy forums. You almost never read these horror stories in them despite many epileptics taking 20-40 times as much clonazepam as you do.
It has been 36 hours since my last pill and I already feel "off". My muscles hurt, I have a headache, and my temperature has risen a couple of notches. I don't know if this is from the withdrawal or my anxiety about withdrawal or both.
These are unlikely to be withdrawal symptoms. The half-life of clonazepam is about 50 hours, so you still have more than half your last dose in your system.
I repeat, you have not become physically dependent in the 3-4 weeks you've been taking clonazepam, especially given you weren't taking it daily. However, you may be talking yourself into psychological dependence.
Should I take another pill for now and wait for my doctor to put me on a detox program?
Detox program? It isn't heroin, despite the claims of some. You can either continue without it, or, as I suggested, take the half dose for a few days then stop. But that was for your peace of mind, not because of any concerns about seizures, etc.
BTW-you are already dependent on the small quantity of benzodiazepines (BZDs) which occur naturally in food and have been all your life, even before birth. The brain can't make the BZDs it needs to function, it gets them from food, mostly diazepam (Valium) and its metabolites such as lorazepam (Ativan). People with some types of liver disease have similar BZD blood plasma levels as those taking pharmaceutical BZDs.